MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Lot Number 172290
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned and the inspection was performed at lox magnification under a stereoscopic microscope.The edge of the optic carried a dig out where it appeared that the material was caught in this area and tore away from the remainder of the lens.In the same area as the dig out, the lens carried a straight cut through the optic material; this cut extended about 3/4 ways and appeared to have been done to facilitate lens removal.No other defects were noted on the lens.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lenses had been conducted correctly.Batch reconciliation was 100.0%.Lenstec has carried out extensive testing on the cart45 s cartridges and the softec i lens; the performance and compatibility of these products have been verified.Additionally, the instructions for use provided with each lens indicates the correct method for implantation using the injection process and lenstec advises that the user follows these instructions which have been validated to prevent damage to either the cartridge or lens.(b)(4).
 
Event or Problem Description
Lenstec received an email with the following statement " crack noticed in the lens about halfway across and was removed".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7470212
Report Number9613160-2018-00021
Device Sequence Number16169660
Product Code HQL
UDI-Device Identifier00844369029520
UDI-Public00844369029520
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/12/2022
Device Lot Number172290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1